Heavy Rain, Bradford
- When
- June 20, 2:30 PM EST to 4:00 PM EST
- Where
- Bradford County, 2.39 mi SSW of New River
- Reported by
- Trained Spotter
- Coordinates
- 29.940, -82.290
A spotter measured 2.27 along County Road 235 in 1.5 hrs.
A surface trough axis was over southern GA and extended into north FL into the afternoon which served as a focus for convective development over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface trough axis was over southern GA and extended into north FL into the afternoon which served as a focus for convective development over a moist and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 7:31 AM EST, 6 hours 59 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 831 AM EDT Wed Jun 20 2018 .Near Term.../Today/... The region will be between high pressure to the Southeast and a trough to the North Today. Diurnal instability will lead to convective activity. With a prevailing Southwesterly flow the West coast sea breeze will push convection toward the east central portion of the region this afternoon, where it will meet with the east coast sea breeze. So, the greatest chances for convection will be this afternoon over inland NE FL. Temperatures will moderate into the lower to middle 90s, away from the immediate coast where readings will be a little cooler. && .Aviation.../12z TAF period/... Convection is expected to expand in coverage through the afternoon hours, then dissipate during the evening hours. Restrictions in and near storms will be possible along with gusty winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 95 75 94 75 / 50 20 30 20 SSI 91 78 92 78 / 20 20 30 20 JAX 93 76 94 75 / 40 20 40 30 SGJ 92 75 91 75 / 50 30 40 30 GNV 91 74 91 75 / 60 30 40 20 OCF 91 74 91 75 / 60 30 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement National Weather Service Jacksonville FL 242 PM EDT WED JUN 20 2018 FLZ023>025-031-032-201930- Inland Duval FL-Baker FL-Inland Nassau FL-Bradford FL-Clay FL- 242 PM EDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU... NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL COUNTIES UNTIL 330 PM EDT... At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over Maxville, or 13 miles northwest of Middleburg, moving southeast at 10 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Macclenny, Maxville and Baldwin. LAT...LON 3028 8215 3033 8200 3014 8184 3004 8202 TIME...MOT...LOC 1842Z 328DEG 16KT 3022 8201 PETERSON
Special Weather Statement
National Weather Service Jacksonville FL
245 PM EDT WED JUN 20 2018
FLZ022-023-GAZ150-162>164-201930-
Columbia FL-Baker FL-Ware GA-Clinch GA-Echols GA-Charlton GA-
245 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...SOUTHEASTERN ECHOLS...SOUTHEASTERN WARE...SOUTHEASTERN
CLINCH AND CENTRAL CHARLTON COUNTIES UNTIL 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fargo, moving southeast at 10 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Stephen Foster State Park.
LAT...LON 3057 8272 3058 8270 3087 8229 3060 8209
3032 8247 3054 8272 3055 8272 3056 8273
TIME...MOT...LOC 1844Z 322DEG 12KT 3063 8248
PETERSONSpecial Weather Statement
National Weather Service Jacksonville FL
321 PM EDT WED JUN 20 2018
GAZ136-152-153-202000-
Inland Glynn GA-Brantley GA-Wayne GA-
321 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Thalmann, or 11 miles south of Gardi, moving
southeast at 10 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Everett, Thalmann and Mount Pleasant.
LAT...LON 3122 8168 3138 8192 3149 8182 3145 8162
3144 8161 3143 8161 3141 8159
TIME...MOT...LOC 1920Z 295DEG 8KT 3138 8177
PETERSONSpecial Weather Statement National Weather Service Jacksonville FL 322 PM EDT WED JUN 20 2018 GAZ150-152-164-202000- Ware GA-Brantley GA-Charlton GA- 322 PM EDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRANTLEY...EAST CENTRAL WARE AND NORTHEASTERN CHARLTON COUNTIES UNTIL 400 PM EDT... At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over Fort Mudge, or 13 miles southwest of Nahunta, moving east at 10 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Nahunta, Hickox, Race Pond, Fort Mudge and Winokur. LAT...LON 3102 8227 3120 8223 3120 8192 3093 8197 TIME...MOT...LOC 1921Z 279DEG 8KT 3110 8217 PETERSON
Special Weather Statement National Weather Service Jacksonville FL 330 PM EDT WED JUN 20 2018 FLZ025-032-125-202015- Inland Duval FL-Coastal Duval FL-Clay FL- 330 PM EDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY AND CENTRAL DUVAL COUNTIES UNTIL 415 PM EDT... At 329 PM EDT, Doppler radar was tracking a strong thunderstorm near Normandy, or 9 miles west of Jacksonville, moving southeast at 10 mph. Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Jacksonville, Orange Park, Nas Jax, Cisco Gardens, Ortega, Normandy, Bellair-Meadowbrook Terrace, San Marco, Riverside and Jacksonville Heights. LAT...LON 3029 8194 3046 8184 3032 8159 3013 8174 TIME...MOT...LOC 1929Z 306DEG 9KT 3033 8181 PETERSON
The Jacksonville radar (KJAX), 83 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
2 heavy rain, 2 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
A spotter measured 2.27 along County Road 235 in 1.5 hrs.
A tree was blown down onto a home trapping one person inside. The cost of damage was unknown, but it was estimated for the inclusion of the event in Storm Data.
A transformer was hit by lightning and damage. The cost of damage was unknown and it was estimated for the inclusion of the event in Storm Data.
Ponding of water was reported along 103rd Street.
Quarter size hail was reported near Lake Disston.
Two trees were blown down within the city of Live Oak and blocked roadways.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769124, 769127, 769126, 769123, 769122, 769128.